Alert archive / California / Wind Advisories in 2007

Wind Advisory 133, NWS Los Angeles, CA

November 20, 2007

NWS Los Angeles, CA issued this wind advisory at Nov 20, 2007, 3:04 PM PST. It took effect at Nov 21, 2007, 12:00 AM PST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Nov 20, 2007, 3:04 PM PST (23:04 UTC)
In effect from
Nov 21, 2007, 12:00 AM PST
Expired
Nov 21, 2007, 2:00 PM PST
In force
14 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KLOX 202304
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
304 PM PST TUE NOV 20 2007

...MODERATE OFFSHORE WINDS EXPECTED TO DEVELOP IN THE LOS ANGELES
AND VENTURA COUNTY MOUNTAINS LATE TONIGHT INTO WEDNESDAY...

...COLD TEMPERATURES EXPECTED FOR THE ANTELOPE VALLEY TO START
THE HOLIDAY WEEKEND...

.A COLD AND DRY AIR MASS PUSHING IN FROM THE GREAT BASIN WILL
BRING WINDY CONDITIONS TONIGHT TO THE LOS ANGELES AND VENTURA COUNTY
MOUNTAINS...AND COOLER TEMPERATURES FOR THE DESERTS OF SOUTHERN
CALIFORNIA WEDNESDAY NIGHT. THE FIRST HARD FREEZE IS POSSIBLE IN
THE ANTELOPE VALLEY LATE WEDNESDAY NIGHT INTO THURSDAY MORNING AS
CLEAR SKIES AND LIGHT WINDS ARE FORECAST.

CAZ053-054-210515-
/O.NEW.KLOX.WI.Y.0133.071121T0800Z-071121T2200Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
304 PM PST TUE NOV 20 2007

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 2 PM PST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY FOR THE LOS ANGLES AND VENTURA COUNTY MOUNTAINS.
THIS ADVISORY IS IN EFFECT FROM MIDNIGHT TONIGHT TO 2 PM PST
WEDNESDAY...AND EXCLUDES THE SANTA MONICA RANGE.

AREAS OF NORTHEAST WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL
DEVELOP LATE TONIGHT...ESPECIALLY THROUGH AND BELOW PASSES AND
CANYONS. ISOLATED GUSTS TO 50 MPH ARE POSSIBLE BY LATE WEDNESDAY
MORNING.

A WIND ADVISORY MEANS THAT WINDS ARE OR WILL SOON BE IN EXCESS OF
30 MPH WITH FREQUENT GUSTS GREATER THAN 35 MPH. MOTORISTS IN THE
ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSS WINDS.
RESIDENTS IN THE ADVISORY AREA ARE ADVISED TO TAKE PRECAUTIONS
NOW BEFORE THE WINDS DEVELOP. SECURE LOOSE OUTDOOR OBJECTS SUCH
AS LAWN FURNITURE AND GARBAGE CANS.

FOR THE LATEST UPDATES ON THIS ADVISORY...STAY TUNED TO NOAA
WEATHER RADIO OR YOUR FAVORITE MEDIA SOURCE...OR MONITOR
WEATHER.GOV ON THE INTERNET.

$$

CAZ059-210515-
/O.NEW.KLOX.FZ.A.0003.071122T1000Z-071122T1600Z/
ANTELOPE VALLEY-
304 PM PST TUE NOV 20 2007

...FREEZE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
FREEZE WATCH FOR THE ANTELOPE VALLEY. THIS WATCH IS IN EFFECT
FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING.

A COLD AND DRY AIR MASS PUSHING IN FROM THE EAST WILL HAVE
POTENTIAL OF CREATING THE FIRST HARD FREEZE OF THE SEASON...WITH
TEMPERATURES POSSIBLY FALLING INTO THE MID 20S. PERSONS WITH
AGRICULTURAL INTERESTS...RESIDENTS THAT HAVE SENSITIVE
VEGETATION...OR THOSE WHO WORK OUTDOORS IN THE ANTELOPE VALLEY ARE
URGED TO STAY UPDATED WITH LATEST FORECAST INFORMATION.

THIS WATCH MAY NEED TO BE EXTENDED INTO THURSDAY NIGHT AND
FRIDAY...AS COLD AND DRY CONDITIONS WILL POSSIBLY PERSIST.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES BELOW 28 DEGREES FOR
AT LEAST TWO HOURS ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS
AND OTHER SENSITIVE VEGETATION.

FOR THE LATEST UPDATES ON THE ARRIVING COLD WEATHER...STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA SOURCE...OR MONITOR
WEATHER.GOV ON THE INTERNET.

$$

HALL
4 follow-up statements
000 
WWUS76 KLOX 210502
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
902 PM PST TUE NOV 20 2007

...MODERATE OFFSHORE WINDS EXPECTED TO DEVELOP IN THE LOS ANGELES
AND VENTURA COUNTY MOUNTAINS LATE TONIGHT INTO WEDNESDAY...

...COLD TEMPERATURES EXPECTED FOR THE ANTELOPE VALLEY TO START THE
HOLIDAY WEEKEND...

.A COLD AND DRY AIR MASS PUSHING IN FROM THE GREAT BASIN WILL BRING
WINDY CONDITIONS TONIGHT TO THE LOS ANGELES AND VENTURA COUNTY
MOUNTAINS...AND COOLER TEMPERATURES FOR THE DESERTS OF SOUTHERN
CALIFORNIA WEDNESDAY NIGHT. THE FIRST HARD FREEZE IS POSSIBLE IN THE
ANTELOPE VALLEY LATE WEDNESDAY NIGHT INTO THURSDAY MORNING AS CLEAR
SKIES AND LIGHT WINDS ARE FORECAST.

CAZ053-054-211200-
/O.CON.KLOX.WI.Y.0133.071121T0800Z-071121T2200Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
902 PM PST TUE NOV 20 2007

...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 2 PM PST
WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 2 PM PST
WEDNESDAY. 

AREAS OF NORTHEAST WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL
DEVELOP LATE TONIGHT...ESPECIALLY THROUGH AND BELOW PASSES AND
CANYONS. ISOLATED GUSTS TO 50 MPH ARE POSSIBLE BY LATE WEDNESDAY
MORNING.

A WIND ADVISORY MEANS THAT WINDS ARE OR WILL SOON BE IN EXCESS OF
30 MPH WITH FREQUENT GUSTS GREATER THAN 35 MPH. MOTORISTS IN THE
ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSS WINDS.

FOR THE LATEST UPDATES ON THIS ADVISORY...STAY TUNED TO NOAA WEATHER
RADIO OR YOUR FAVORITE MEDIA SOURCE...OR MONITOR WEATHER.GOV ON THE
INTERNET.

$$

CAZ059-211200-
/O.CON.KLOX.FZ.A.0003.071122T1000Z-071122T1600Z/
ANTELOPE VALLEY-
902 PM PST TUE NOV 20 2007

...FREEZE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY MORNING...

A FREEZE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY MORNING. 

A COLD AND DRY AIR MASS PUSHING IN FROM THE EAST WILL HAVE POTENTIAL
OF CREATING THE FIRST HARD FREEZE OF THE SEASON...WITH TEMPERATURES
POSSIBLY FALLING INTO THE MID 20S. PERSONS WITH AGRICULTURAL
INTERESTS...RESIDENTS THAT HAVE SENSITIVE VEGETATION...OR THOSE WHO
WORK OUTDOORS IN THE ANTELOPE VALLEY ARE URGED TO STAY UPDATED WITH
LATEST FORECAST INFORMATION.

THIS WATCH MAY NEED TO BE EXTENDED INTO THURSDAY NIGHT AND FRIDAY...
AS COLD AND DRY CONDITIONS WILL POSSIBLY PERSIST.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES BELOW 28 DEGREES FOR
AT LEAST TWO HOURS ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS
AND OTHER SENSITIVE VEGETATION.

FOR THE LATEST UPDATES ON THE ARRIVING COLD WEATHER...STAY TUNED TO
NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA SOURCE...OR MONITOR
WEATHER.GOV ON THE INTERNET.

$$

HALL/SIRARD
000 
WWUS76 KLOX 211105
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
305 AM PST WED NOV 21 2007

...MODERATE OFFSHORE WINDS EXPECTED TO DEVELOP IN THE LOS ANGELES
AND VENTURA COUNTY MOUNTAINS EARLY THIS MORNING...

...FREEZING TEMPERATURES EXPECTED FOR THE ANTELOPE VALLEY
THANKSGIVING MORNING...

.A COLD AND DRY AIR MASS PUSHING IN FROM THE GREAT BASIN WILL BRING
WINDY CONDITIONS TO THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS...
AND FREEZING TEMPERATURES TO THE DESERTS OF SOUTHERN CALIFORNIA
TONIGHT THROUGH FRIDAY.

CAZ059-211700-
/O.UPG.KLOX.FZ.A.0003.071122T1000Z-071122T1600Z/
/O.NEW.KLOX.FZ.W.0003.071122T0900Z-071122T1700Z/
ANTELOPE VALLEY-
305 AM PST WED NOV 21 2007

...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM PST THURSDAY.
THE FREEZE WATCH IS NO LONGER IN EFFECT. 

CLEAR SKIES AND COLD AIR FROM THE INTERIOR WILL BRING THE FIRST
FREEZE OF THE SEASON TO MOST LOCATIONS IN THE ANTELOPE VALLEY.
TEMPERATURES WILL LIKELY FALL BELOW FREEZING ABOUT TWO HOURS
BEFORE DAWN AND WILL REMAIN BELOW FREEZING THROUGH MID MORNING.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES BELOW 28 DEGREES
FOR AT LEAST TWO HOURS ARE IMMINENT OR HIGHLY LIKELY. THESE
CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION.

MEASURES SHOULD BE TAKEN TO PROTECT SENSITIVE CROPS AND VULNERABLE
ANIMALS SHOULD BE KEPT INDOORS IN A BARN OR SIMILAR STRUCTURE.

FOR THE LATEST UPDATES ON THIS WARNING...STAY TUNED TO NOAA WEATHER
RADIO OR YOUR FAVORITE MEDIA SOURCE...OR MONITOR WEATHER.GOV ON THE
INTERNET.

$$

CAZ053-054-211700-
/O.CON.KLOX.WI.Y.0133.000000T0000Z-071121T2200Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
305 AM PST WED NOV 21 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON. 

AREAS OF NORTHEAST WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL
DEVELOP LATER THIS MORNING...ESPECIALLY THROUGH AND BELOW PASSES
AND CANYONS.

A WIND ADVISORY MEANS THAT WINDS WILL SOON BE IN EXCESS OF 35 MPH
WITH FREQUENT GUSTS GREATER THAN 45 MPH. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSS WINDS.

FOR THE LATEST UPDATES ON THIS ADVISORY...STAY TUNED TO NOAA WEATHER
RADIO OR YOUR FAVORITE MEDIA SOURCE...OR MONITOR WEATHER.GOV ON THE
INTERNET.

$$

ASR
000 
WWUS76 KLOX 211655
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
855 AM PST WED NOV 21 2007

...MODERATE OFFSHORE WINDS IN THE LOS ANGELES AND VENTURA COUNTY
MOUNTAINS THROUGH EARLY THIS AFTERNOON...

...FREEZING TEMPERATURES EXPECTED FOR THE ANTELOPE VALLEY
THANKSGIVING MORNING...

.A COLD AND DRY AIR MASS PUSHING IN FROM THE GREAT BASIN WILL BRING
WINDY CONDITIONS TO THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS TODAY...
AND FREEZING TEMPERATURES TO THE ANTELOPE VALLEY LATER TONIGHT AND
THURSDAY MORNING.

CAZ059-212300-
/O.CON.KLOX.FZ.W.0003.071122T0900Z-071122T1700Z/
ANTELOPE VALLEY-
855 AM PST WED NOV 21 2007

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM PST THURSDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM PST THURSDAY. 

SUB-FREEZING TEMPERATURES ARE EXPECTED IN THE ANTELOPE VALLEY
LATER TONIGHT AND THURSDAY MORNING. TEMPERATURES WILL LIKELY FALL
BELOW FREEZING FOR 4 TO 8 HOURS.

MEASURES SHOULD BE TAKEN TO PROTECT SENSITIVE CROPS AND
VULNERABLE ANIMALS SHOULD BE KEPT INDOORS IN A BARN OR SIMILAR
STRUCTURE.

$$

CAZ053-054-212200-
/O.CON.KLOX.WI.Y.0133.000000T0000Z-071121T2200Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
855 AM PST WED NOV 21 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON. 

AREAS OF NORTHEAST WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL
CONTINUE THROUGH EARLY AFTERNOON...ESPECIALLY THROUGH AND BELOW
PASSES AND CANYONS.

$$

WOFFORD
000 
WWUS76 KLOX 212149
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
149 PM PST WED NOV 21 2007


CAZ053-054-212300-
/O.EXP.KLOX.WI.Y.0133.000000T0000Z-071121T2200Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
149 PM PST WED NOV 21 2007

...WIND ADVISORY WILL EXPIRE AT 2 PM PST THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 2 PM PST THIS AFTERNOON. 

NORTHEAST WINDS 15 TO 25 MPH WITH ISOLATED GUSTS TO 35 MPH WILL
CONTINUE THROUGH THE AFTERNOON THEN DIMINISH TONIGHT.

$$

CAZ059-220600-
/O.CON.KLOX.FZ.W.0003.071122T0900Z-071122T1700Z/
ANTELOPE VALLEY-
149 PM PST WED NOV 21 2007

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM PST THURSDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM PST THURSDAY. 

SUB-FREEZING TEMPERATURES ARE EXPECTED IN THE ANTELOPE VALLEY LATER
TONIGHT AND THURSDAY MORNING. TEMPERATURES WILL LIKELY FALL BELOW
FREEZING FOR 4 TO 8 HOURS.

MEASURES SHOULD BE TAKEN TO PROTECT SENSITIVE CROPS AND VULNERABLE
ANIMALS SHOULD BE KEPT INDOORS IN A BARN OR SIMILAR STRUCTURE.

$$

WOFFORD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Nov 20, 2:59 PM PST, 5 minutes earlier.

Area forecast discussion, Nov 20, 2:59 PM PST, 5 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
259 PM PST TUE NOV 20 2007

.SHORT TERM (TONIGHT-FRIDAY)...VISIBLE IMAGERY THIS AFTERNOON
REVEALS THAT CLOUDS...FOG...AND DRIZZLE ARE STILL LINGERING ALONG
THE NORTHERN SLOPES....WHILE WEAK EDDY CIRCULATION CONTINUES TO
FORM ON THE BACK SIDE OF THE WEAK BOUNDARY. IT APPEARS THAT
POSSIBLY THE WESTERLY WINDS IN THE LOWER LEVELS OF THE FRONT ARE
INTERACTING WITH THE TOPOGRAPHY TO CREATE THE EDDY CIRCULATION.

SOME THINNING OF THE MARINE LAYER IS POSSIBLE TONIGHT OVER THE
COASTAL AND VALLEY LOCATIONS...BUT ENOUGH MOISTURE IS PRESENT TO
BRING MAINLY PATCHY GROUND FOG TO THE CENTRAL COAST...AND PATCHY
LOW CLOUDS AND DENSE FOG SOUTH OF POINT CONCEPTION. EARLY CLEARING
SHOULD BE EXPECTED OVER MOST AREAS ON WEDNESDAY. LATEST STORY
SEEMS TO BE THE DEVELOPMENT OF THE OFFSHORE WINDS FOR THE
MOUNTAINS TONIGHT. WINDS SHOULD DEVELOP LATER THAN USUAL. NAM-WRF
INDICATES A FORECAST KLAX-KDAG SURFACE GRADIENT AROUND 3 MB
OFFSHORE...BUT 850 MB WINDS APPROACH 35 KNOTS ACROSS THE MOUNTAIN
AREAS WITH A 9 DEGREE THERMAL GRADIENTS OVER THE MOUNTAIN AREAS.
COARSE UKMET DATA REVEALS A TIGHTENING THERMAL GRADIENTS ACROSS
BETWEEN THE DESERTS WITH AN INCREASE IN THE WIND. 12Z GFS STILL
REMAINS NOT AS STRONG...BUT 18Z SOLUTION HAS COME SLIGHTLY
STRONGER.

WITH COOLER AIR ARRIVING ON THE AREA FROM THE EAST. PATCHY FROST
SHOULD DEVELOP OVER SOME AREAS TONIGHT. PERSONS WITH SENSITIVE
VEGETATION OUT THE RURAL ANTELOPE...SALINAS RIVER...AND
CALIFORNIA VALLEY MAY WISH TO COVER OR BRING INSIDE OUTDOOR
PLANTS. COLDER TEMPERATURES ARE EXPECTED FOR THESE AREAS ON
WEDNESDAY NIGHT AND THURSDAY MORNING...WITH TEMPERATURES
APPROACHING THE MID TWENTIES IN SOME AREAS. A FREEZE WATCH HAS
BEEN ISSUED FOR THE POSSIBILITY OF THE FIRST HARD FREEZE IN THE
ANTELOPE VALLEY.

THERMAL GRADIENTS RELAX FOR THURSDAY...BUT PRESSURE GRADIENTS ARE
FORECAST TO INCREASE OVER THE AREA. WITH LITTLE WIND PRESENT IN
THE LOWER-LEVELS AT 950 MB OR 850 MB...BEST APPROACH TO TAKE IS NOT
TO EXPECT ADVISORY LEVEL WINDS AT THIS TIME.

COLD AIR REENFORCEMENT ARRIVES ON FRIDAY NIGHT WITH GOOD AGREEMENT
BETWEEN THE NAM AND GFS IN 850 MB THERMAL AND WIND PATTERNS. 850
MB WINDS APPROACH 35 TO 45 KNOTS OUT OF THE NORTHEAST ON FRIDAY
NIGHT WITH 7-8 DEGREES OF THERMAL GRADIENT AT 850 MB. WITH THE
GOOD AGREEMENT IN THE UPPER LEVEL PATTERNS BETWEEN THE
GFS ENSEMBLES...UKMET...ECMWF...AND NAM-WRF SOLUTIONS IT IS
REASONABLE TO ASSUME THAT FRIDAY NIGHT AND SATURDAY MORNING MAY
BE THE AREA WINDIEST NIGHT.

.LONG TERM (SATURDAY-TUESDAY)...LONGER TERM PICTURE SEEMS TO BE
MORE OF THE SAME...GFS REMAINS INCONSISTENT RELATIVE TO THE ECMWF
ABOUT THE UPPER-LEVEL PATTERN FOR NEXT WEEK. ECMWF SOLUTIONS
CONTINUE TO MODEL MORE OF THE SAME PATTERN...INSIDE-TRACKING
TROUGH AND PREDOMINANT OFFSHORE FLOW.

&&

.AVIATION...20/1900Z...GOOD CONFIDENCE IN DIFFICULT AVIATION
CONDITIONS CONTINUING FOR THE NEXT 24 HOURS...MAINLY SOUTH OF
POINT CONCEPTION. COASTAL SITES IN LOS ANGELES COUNTY MAY REMAIN
OVERCAST FOR A COUPLE OF HOURS. OTHERWISE...SKIES WILL BE CLEAR
THIS AFTERNOON WITH LIGHT AFTERNOON WINDS. TONIGHT AND WEDNESDAY
MORNING...LOW CLOUDS AND DENSE FOG ARE LIKELY TO RETURN ONCE
AGAIN. THE LOW CLOUDS AND FOG WILL EXTEND FAR ENOUGH INTO THE
VALLEYS TO AFFECT KBUR AGAIN.

KLAX...A DIFFICULT FORECAST SITUATION...SOME FACTORS POINTING TO
HIGHER CEILINGS AND BETTER VISIBILITY TONIGHT OVER LAST NIGHT WHILE
THE CONTINUED WEAK GRADIENTS POINT TO DENSE FOG. MAY AMEND THE SHORT
TERM TO ACCOUNT FOR A SLOWER CLEARING THIS AFTERNOON. CLEAR SKIES
LATER THIS AFTERNOON WITH LIGHT AFTERNOON WINDS FOLLOWED BY A RETURN
OF LOW CLOUDS AND FOG EARLY THIS EVENING. THE CEILINGS WILL RANGE
FROM 003 TO 008...DEPENDING ON THE EFFECT OF A FORECAST EDDY.
VISIBILITIES WILL DROP DOWN TO AROUND 1-2 MILES.

KBUR...THE LOW CLOUDS AND FOG WILL RETURN LATE...PROBABLY SOMETIME
AFTER 10Z...WITH DENSE FOG THE LIKELY RESULT.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
FREEZE WATCH (SEE LAXNPWLOX).
WIND ADVISORY (SEE LAXNPWLOX).
SMALL CRAFT ADVISORY (SEE LAXCWFLOX).

&&

PUBLIC...HALL
AVIATION...SWEET

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Nov 20, 6:00 AM PST, 9 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PST TUE NOV 20 2007

CAZ034>041-044>047-051>054-059-087-088-211400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
LOS ANGELES COUNTY VALLEYS-SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
600 AM PST TUE NOV 20 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

DENSE FOG WILL CREATE HAZARDOUS DRIVING CONDITIONS THIS MORNING
ACROSS THE LOS ANGELES COUNTY COASTAL PLAIN. THE DENSE FOG WILL LAST
THROUGH MID MORNING. ELSEWHERE...HAZARDOUS WEATHER IS NOT EXPECTED.

* DENSE FOG ADVISORY.........SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

RORKE

In the hours before

Special weather statement, Nov 20, 3:00 PM PST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
300 PM PST TUE NOV 20 2007

CAZ034>041-044>047-051>054-059-087-088-220200-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-LOS ANGELES COUNTY VALLEYS-
SAN LUIS OBISPO COUNTY MOUNTAINS-SANTA BARBARA COUNTY MOUNTAINS-
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
300 PM PST TUE NOV 20 2007

...PERIODS OF OFFSHORE WINDS AND LOW HUMIDITIES ACROSS PORTIONS OF
   SOUTHWEST CALIFORNIA WEDNESDAY THROUGH SATURDAY...

...DENSE FOG POSSIBLE ACROSS PORTIONS OF THE COAST AND COASTAL
   VALLEYS OVERNIGHT AND EARLY WEDNESDAY MORNING...

...COLD NIGHTS ACROSS INTERIOR SECTIONS OF SOUTHWEST CALIFORNIA
   THROUGH THE HOLIDAY WEEKEND...

SURFACE HIGH PRESSURE WILL BEGIN TO BUILD ACROSS THE GREAT BASIN
LATE TONIGHT THROUGH WEDNESDAY...BRINGING A RETURN OF WEAK TO
MODERATE OFFSHORE WINDS TO PORTIONS OF SOUTHWEST CALIFORNIA LATE
TONIGHT INTO WEDNESDAY. THE STRONGEST WINDS ARE EXPECTED TO OCCUR
THROUGH THE PASSES AND CANYONS OF THE LOS ANGELES AND VENTURA COUNTY
MOUNTAINS...WHERE NORTHEAST WINDS OF 20 TO 30 MPH WITH GUSTS TO 45
MPH ARE EXPECTED TO OCCUR FROM LATE TUESDAY NIGHT THROUGH EARLY
WEDNESDAY AFTERNOON. A WIND ADVISORY HAS BEEN POSTED FOR THE
MOUNTAINS.

SOMEWHAT WEAKER WINDS ARE EXPECTED TO SURFACE INTO THE VENTURA
COUNTY VALLEYS...SANTA CLARITA VALLEY...AND NORTHERN SAN FERNANDO
VALLEY ON WEDNESDAY. THE PRESENCE OF A STRONG MARINE INVERSION WILL
LIKELY PREVENT THE OFFSHORE WINDS FROM SURFACING INTO COASTAL AREAS.
CONSEQUENTLY...DENSE FOG WILL ONCE AGAIN BE POSSIBLE OVERNIGHT INTO
EARLY WEDNESDAY MORNING ACROSS COASTAL AREAS AND LOCALLY INTO THE
COASTAL VALLEY OF LOS ANGELES COUNTY. IN ADDITION...THERE COULD BE
PATCHY DENSE FOG TONIGHT ON NORTH FACING SLOPES...INCLUDING
INTERSTATE 5 NEAR THE GRAPEVINE. THESE LOCATIONS COULD EXPERIENCE
RESTRICTED VISIBILITIES OF LESS THAN A QUARTER MILE.

WHILE HUMIDITY LEVELS ARE EXPECTED TO LOWER IN WIND EXPOSED AREAS OF
LOS ANGELES AND VENTURA COUNTIES ON WEDNESDAY...IT DOES NOT APPEAR
THAT THE DURATION OF CRITICAL RED FLAG THRESHOLDS WILL BE MET.
LIGHTER OFFSHORE WINDS WILL CONTINUE WEDNESDAY NIGHT THROUGH FRIDAY
MORNING.

A VIGOROUS UPPER LEVEL LOW PRESSURE SYSTEM IS EXPECTED TO MOVE NEAR
THE FOUR CORNERS AREA BY FRIDAY AFTERNOON. AS A RESULT...THE UPPER
LEVEL NORTH TO NORTHEAST FLOW IS EXPECTED TO INCREASE SIGNIFICANTLY
ACROSS SOUTHERN CALIFORNIA DURING THE DAY FRIDAY...WITH SURFACE HIGH
PRESSURE REBUILDING OVER THE GREAT BASIN. THERE IS THE POTENTIAL FOR
A STRONGER OFFSHORE WIND EVENT LATE FRIDAY INTO SATURDAY MORNING.
WHILE THERE IS STILL SOME UNCERTAINTY IN THE EXACT TIMING AND INTENSITY
OF THIS WIND EVENT...THERE IS THE POTENTIAL FOR WIND GUSTS TO AROUND
55 MPH NEAR THE FAVORED MOUNTAIN PASSES AND CANYONS OF LOS ANGELES
AND VENTURA COUNTIES DURING THE PEAK OF THE EVENT. IN ADDITION...THERE
IS THE POTENTIAL FOR A SIGNIFICANT DRYING TREND WITH HUMIDITIES POSSIBLY
FALLING INTO THE SINGLE DIGITS. IF COMPUTER MODEL TRENDS CONTINUE WITH
THIS SCENARIO...A FIRE WEATHER WATCH WILL LIKELY BE POSTED.

IT IS IMPORTANT TO NOTE THAT THIS OFFSHORE WIND EVENT IS EXPECTED TO
BE CONSIDERABLY COOLER IN NATURE AS COMPARED TO OUR OCTOBER EVENTS.
WITH SIGNIFICANT DRYING EXPECTED TO TAKE PLACE ACROSS INTERIOR SECTIONS
OF SOUTHWEST CALIFORNIA...WIND SHELTERED LOCATIONS WILL LIKELY EXPERIENCE
MUCH COLDER NIGHTTIME TEMPERATURES BEGINNING WEDNESDAY NIGHT...CONTINUING
THROUGH MUCH OF THE HOLIDAY WEEKEND. A FREEZE WATCH HAS BEEN POSTED
FOR THE ANTELOPE VALLEY FROM LATE WEDNESDAY NIGHT INTO EARLY
THURSDAY MORNING...WHERE MINIMUM TEMPERATURES COULD DIP INTO THE MID
TO UPPER 20S. THE FREEZE WATCH MAY NEED TO BE EXTENDED FOR THE ANTELOPE
VALLEY LATER IN THE WEEK. IN ADDITION...WIND SHELTERED INTERIOR VALLEYS
OF SAN LUIS OBISPO AND SANTA BARBARA COUNTIES MAY ALSO EXPERIENCE
MINIMUM TEMPERATURES AT OR SLIGHTLY BELOW 32 DEGREES.

MOTORISTS TRAVELING DURING THIS HOLIDAY WEEK SHOULD BE PREPARED FOR
THE POSSIBILITY OF DENSE FOG IN THE SHORT TERM...GUSTY WINDS NEAR
PASSES AND CANYONS...AND OUR FIRST ROUND OF SUB-FREEZING
TEMPERATURES ACROSS FAR INTERIOR SECTIONS OF THE SOUTHLAND. PLEASE
STAY TUNED TO THE LATEST NATIONAL WEATHER SERVICE FORECASTS AND
STATEMENTS THROUGHOUT THE HOLIDAY WEEKEND.

GOMBERG

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 19, 8:22 PM PSTDense Fog AdvisoryLOX13 hr
Nov 20, 3:04 PM PSTFreeze WatchLOX12 hr

Nearby

Wind Advisories in California, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.